MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN EXTERNAL DRAINAGE VENTRICULAR CATHETER SET; EXTERNAL DRAINAGE SYSTEM

CODMAN & SHURTLEFF, INC. CODMAN EXTERNAL DRAINAGE VENTRICULAR CATHETER SET; EXTERNAL DRAINAGE SYSTEM
Model Number 82-1705
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Added 16 jan 2017: natus has completed their initial investigation as the results were forwarded by codman 15 jan 2018 to natus on "complaints (b)(4)".Methods: review of device history records review of complaints history complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of manufacturing records found not discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.A review of complaint records for the previous 12 months did not identify any confirmed similar complaints for this lot and product code combination.No further action is required.Trends will be monitored for this or similar complaints.
 
Event or Problem Description
As reported 23 oct 2017 by codman to natus: "as reported by the ous affiliate, a codman external drainage catheter set leaked at the catheter connections.No report of permanent consequences to the patient." additional information taken from "complaints (b)(4)" complaint record received from codman by natus on 15 jan 2018: "was there surgical delay reported? no" "is this a revision of one or more implants? no" device indicated as available for return.Device received at decontamination laboratory in (b)(6) on 17 nov 2017.
 
Additional Manufacturer Narrative
Natus completed their investigation.The results forwarded from codman on 05april2018 (complaint # (b)(4)) included the referenced: methods: evaluation of actual device: review of complaints history/trend analysis.Review of past capas/capa determination.Results: two luer fittings from product code 82-1705, component number 165-1056-51 were evaluated for a complaint of a crack in the connector.It is the understanding of the investigator that the component that was reported to have a crack and the replacement component, were both sent back for analysis.Both luer fittings were connected to a 60 cc syringe filled with distilled water and pressurized.A crack was noted along the parting line of one of the luer fittings.The crack was difficult to detect as it rested on a parting line of the plastic component.The second luer fitting showed no signs of a crack.The complaint for a crack in the luer fitting is confirmed.However, based on the information provided, root cause could not be determined.A review of complaint records for the previous 12 months did not identify any confirmed similar complaints for this lot and product code combination.No further action is required.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints. root cause: the complaint for a crack in the luer fitting is confirmed.However, based on the information provided, root cause could not be determined.No corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.This complaint is now deemed closed.

Brand Name
CODMAN EXTERNAL DRAINAGE VENTRICULAR CATHETER SET
Common Device Name
EXTERNAL DRAINAGE SYSTEM
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham MA 02767
MDR Report Key7198052
Report Number2023988-2018-00004
Device Sequence Number1274837
Product Code JXG
UDI-Device Identifier10886704040798
UDI-Public10886704040798
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2022
Device Model Number82-1705
Device Catalogue Number821705
Device Lot NumberH69022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date04/05/2018
Patient Sequence Number1